Article Text

PDF

Paracetamol cardiotoxicity.
  1. A. Armour,
  2. S. D. Slater
  1. Medical Division, Victoria Infirmary, Glasgow, UK.

    Abstract

    A 29 year old man with a significant paracetamol overdose was found to have an abnormal electrocardiograph which, in the absence of hepatic encephalopathy, was considered due to a direct cardiotoxic effect of the drug. A functional coronary insufficiency resulting from inhibition of endothelium-derived relaxing factor secondary to depletion of sulphydryl groups is postulated, and it is suggested that in paracetamol poisoning evidence of cardiotoxicity alone may be sufficient justification for treatment with acetylcysteine.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

    Linked Articles

    • Letter
      A. Dancocks